MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Model Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, a cerebase da catheter (gs9095sd, 30789642) proximal hub was kinked.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the body has a fracture next to the id band.Is not possible to determine if the braided mesh was exposed.The device was noted to be outside of the original pouch.No other damages were noted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed based on the fracture seen in the body of the cerebase is possible that the device got kinked before it got fractured.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, a cerebase da catheter (gs9095sd, 30789642) proximal hub was kinked.There was no patient injury reported.No additional information is available.No additional information is available.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the body has a fracture next to the id band.Is not possible to determine if the braided mesh was exposed.The device was noted to be outside of the original pouch.No other damages were noted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The device was discarded; therefore, no further investigation can be performed.The customer complaint was confirmed based on the fracture seen in the body of the cerebase is possible that the device got kinked before it got fractured.This investigation was performed based only on the photo provided.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A non-sterile cerebase da catheter was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the device was found to be fractured just next to the id band; this is consistent with the damage seen in the provided picture.In addition, multiple fractures were found along the proximal body of the cerebase that may have occurred due to manipulation and inspection of the device after the encountered fracture near the id band, these damages were not reported nor observed on the picture provided.The entire length of the device was inspected under a microscope and no other damages were found in the device.The fractures were inspected, and it was observed that the braid mesh was exposed by the fracture and showed signs of torsional damage, presumably due to kinking.The ptfe (inner lumen) was still intact.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).An attempt to replicate the defect reported was made in the manufacturing environment.The device was exposed to increments of heat at different distances and applying torsional and shear stress movements, however, the appearance of the damage caused by the experiment is not consistent with the damage observed on the returned device.Thus, it is not likely that the device left the manufacturing site in such conditions, or that the issue reported results from a defect inherently related to the manufacture of the device.The issue regarding a catheter being kinked was confirmed based on the appearance of the returned device.The fractured condition observed during the visual inspection is secondary to the catheter being kinked and suggests that inadequate manipulation may have contributed to the defect encountered.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A review of manufacturing documentation associated with this lot 30789642 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to the device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿ carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16185156
Report Number3008114965-2023-00044
Device Sequence Number11428218
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGS9095SD
Device Catalogue NumberGS9095SD
Device Lot Number30789642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer03/29/2023
06/15/2023
07/10/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/29/2023
06/16/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown